Thunderstorm Wind, Kennebec
- When
- June 29, 6:35 PM EST to 6:37 PM EST
- Where
- Kennebec County, Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.630, -69.500
A severe thunderstorm blew down trees in Clinton.
An isolated severe thunderstorm produced damaging winds in Kennebec County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An isolated severe thunderstorm produced damaging winds in Kennebec County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 29, 3:59 PM EST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 459 PM EDT FRI JUN 29 2007 .SYNOPSIS... HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION TONIGHT. A WEAK COLD FRONT WILL DROP SOUTH FROM CANADA AND CROSS THE AREA ON SATURDAY. LARGE HIGH PRESSURE WILL SLOWLY BUILD IN FROM CENTRAL CANADA SATURDAY NIGHT THROUGH LATE MONDAY AND WILL MOVE OFFSHORE ON TUESDAY. LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LOOKING AT THE CONVECTION ACROSS QUEBEC LATE THIS AFTERNOON. IT APPEARS TO BE MAINLY DRIVEN BY HEATING AND THE WEAK SHORT WAVE OVER WESTERN QUEBEC. THIS ACTIVITY HAS THE POTENTIAL TO SURVIVE TO THE MOUNTAINS LATER TONIGHT...AS SHORT RANGE MODELS ARE SHOWING. WITH THIS IN MIND...HAVE UPDATED THE FORECAST TO ADD A SLIGHT CHANCE OF SHOWERS TO THE MOUNTAINS. DEWPOINTS CONTINUE TO FALL AND SHOULD BOTTOM OUT IN THE UPPER 30S TO LOWER 40S. THIS WILL MAKE FOR A CHILLY NIGHT WITH LOWS IN THE 40S ACROSS MOST OF THE REGION. WITH STRONG RADIATIONAL COOLING...COULD SEE SOME ISOLATED PATCHES OF FOG TOWARD MORNING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... A VERY WEAK COLD FRONT WILL MAKE ITS WAY ACROSS NORTHERN NEW ENGLAND TOMORROW. MOISTURE APPEARS TO BE VERY LIMITED WITH THIS FEATURE. EXPECT TO SEE SOME CU DEVELOP... BOTH THE NAM AND GFS STRAIGHT MODEL OUTPUT INDICATE A SMALL AMOUNT OF QPF...WHILE THE MOS GUIDANCE FROM BOTH MODELS KEEPS THINGS PRETTY MUCH DRY. WITH VERY COLD TEMPERATURES ALOFT AND NORTHWEST FLOW...WILL ADD SOME CHANCE POPS TO THE AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... A LARGE CANADIAN HIGH PRESSURE WILL BEGIN TO INFLUENCE OUR WEATHER FROM SATURDAY NIGHT THROUGH TUESDAY...WITH GENERALLY NICE BUT SEASONABLY COOL CONDITIONS. IN FACT...LOWS WILL BE NEAR 40 NORTH AND NEAR 50 SOUTH FOR A FEW NIGHTS...VERY COMFORTABLE COMPARED TO THE WARM AND HUMID NIGHTS OF LATE. WE WILL SEE PARTLY TO MOSTLY CLOUDY SKIES AS COLD AIR ALOFT MOVES IN THROUGH TUESDAY. SOME LOCATIONS MAY SEE A SPOTTY SHOWER POP UP...ESPECIALLY IN THE NORTH COUNTRY. A SYSTEM APPROACHING FROM THE WEST WILL SPREAD A WARM FRONT ACROSS OUR AREA WITH PLENTY OF CLOUDS AND A CHANCE OF SHOWERS WITH THE WARM AIR ADVECTION ALOFT. THE GFS SHOWS THAT WE MAY BRIEFLY POKE OUR WAY INTO THE WARM SECTOR THURSDAY...FOLLOWED BY A COLD FRONT TO END THE WEEK. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...EXPECT VFR CONDITIONS AT ALL LOCATIONS OVERNIGHT. THE ONLY EXCEPTION COULD BE KLEB...WHERE SOME IFR/LIFR FOG COULD DEVELOP TOWARD DAYBREAK TOMORROW MORNING FOR A COUPLE OF HOURS. LONG TERM...NO MAJOR CONCERNS ON THE HORIZON THROUGH WEDNESDAY. && .MARINE... SHORT TERM /THROUGH SATURDAY/...ALL QUIET ON THE WATERS. LONG TERM /THROUGH TUESDAY/...NOTHING TO NOTE ON THE SEAS THROUGH TUE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...HAYES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT FRI JUN 29 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-300715- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 315 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Portland,ME radar (KGYX), 102 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm blew down trees in Clinton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46087.